Very Odd Side Effect?

Messages
243
Reaction score
0
Points
0
Moderators - please forgive me if this has already been discussed, or indeed if I have put this on the wrong area (move this if you have too :noevil:)!!

Last week, my doctor increased my Keppra doseage to 1500mg (was previously on 1000mg). I now take 750mg in the morning and 750mg in the evening.

The first few days, I was ok-ish - but today, has well been, a complete wonder?! This morning, I was feeling very lethargic and even nauseous (something that I hate with a vengence). I didn't eat breakfast but just had a cup of tea. I continued drinking water throughout the day. After a late lunch (around 1:50pm) I then had an urge to laugh??!! I became quite hyper, couldn't really concentrate and kept on laughing/giggling in a meeting (that obviously caused a few glimpses, but my colleagues took it with a pinch of salt).

I actually feel great - lots of energy (even managed to walk down to meet my mother who picks me up from work in under five minutes - normally takes about ten).

But now... this has got me thinking. Could it just be that I am now perhaps at the right level of Keppra or is it just a side effect of the recent increase? I have not noticed a decrease in the absence seizures yet, still drift off etc... or could this just be the new me?

Such an odd feeling all the same...:rock: but would be grateful to hear what you guys think!
 

dfwtexas

New
Messages
980
Reaction score
0
Points
0
I am on Keppra and had it upped a few times. I am on 2000 mg per day. I sometimes get a little sleepy when it gets upped...but that is only side effect I have noticed.
However I would be concerned if your seizures are still occuring. I would suggest calling doc right away
 

knothing

Stalwart
Messages
484
Reaction score
0
Points
91
I am on Keppra and went through a series of uppages. 1000mg for 2 weeks then 2000mg for 2 weeks and then 3000mg until it was upped to 3750mg per day. The 2nd set of pills in the day would always be the the one that knocked me on my rear. That would last for a week and then on occasion happen. I noticed if I had a meal at pill time I would feel better. I arranged them @ 6:30am and pm so I always hit a meal. I found that the pills along with the B6 would get me going when they kicked in. From tired to wired in 20 minutes.
Basically it takes time to adjust and in total it took me 6 months before the 'loopy' feeling finally went away.
 
Messages
243
Reaction score
0
Points
0
Thank you, thank you, thank you - both of you :)

jgbmartin - when I first went on Keppra I had the awful tiredness (so much so, that I was signed off work). My neurologist was reluctant to increase the dose at this time, but felt it would be necessary in the future - and what with the continuance of the seizures, I suppose the increase was due. I have to see my GP next week so will definitely make him aware of this odd reaction.

knothing - what great advice and thank you so much for your reassurance. I suppose I was expecting the keppra to make me feel really tired like it did the last time, so if it is a side effect, then it kind of reassures me.

I am definitely not going to skip breakfast again (I take mine at 8am and 8pm).

*hugs* and thank you again - I am now one very grateful person xx
 
Top